Can Medication Cause Peyronie's Disease
I'm a 77 year Englishman, living in U.K.
Some years ago, the little finger on my left hand started to curl inwards. I researched online and found I had Dupuytrens. It was an inconvenience, but I could still play guitar, so did nothing about it.
But then about 18 months ago, I found that on erection (I wasn't having much sex) my penis was twisted to the side, with what felt like a hardened part inside. I researched that and found it was called Peyronies Disease. (Wonderful names)
I pondered on why this should occur and one possibility arose for me which seemed to make sense... I was borderline diabetic and had been on ordinary Metformin for a few years.
But as it gave me side-effects, I'd asked my doctor to prescribe the 'coated' version of Metformin. Looking at my life, it seems to me, that my penis curvature had begun some time after starting on the 'coated' Metformin. I researched the coating and as I understand it, they use some kind of plastic in it. My 'guess' was, that this was possibly being deposited in the penis. (Obviously mere speculation) But, I came off that particular med and since that time my penis hasn't seemed to get any worse than when I stopped taking it.
I wondered if you were taking any kind of 'coated' med when your problem started???
As with your solution, I began regular massage of my penis, in an effort to ease it. Presently it is bearable.
My Peyronie's Answer
This is an interesting point you make about your medication.
What does your doctor say about this? Neither Peyronie's nor impotence is listed as possible side effect of Metformin. But number of medications list Peyronie's disease as possible side effect, including all beta-blockers, i.e. used to treat heart conditions and high blood pressure.
I was not on any medication when I noticed my symptoms. However, I found out soon after that I had high blood pressure.
You have number of risk factors linked to Peyronie's disease, i.e. Dupuytrens and diabetes.
Men with diabetes may have less firm erections, which increase the risk of penis buckling when having sex… which can lead to Peyronie's disease.
You say your conditions stabilized after you stopped taking it. Could that be because you had reached the stable stage (usually 12-18 months from first noticing the first symptoms).
You say you use Penis Massage. Just be careful not to overdo it, as it could make matters worse.
I hope this is some help but feel free to contact me anytime if you think I can be of any assistance. I would also appreciate if you keep me posted about your progress.